Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 71, NWS Wichita, KS

April 18, 2015Harper County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 18, 2015, 7:31 PM CDT for Harper County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2015, 7:31 PM CDT (00:31 UTC)
Expired
Apr 18, 2015, 8:15 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Harper County, KS

The radar

The Vance AFB radar (KVNX), 42 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 2:43 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2335 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WUUS53 KICT 190031
SVRICT
KSC077-190115-
/O.NEW.KICT.SV.W.0071.150419T0031Z-150419T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  MANCHESTER...OR 6 MILES SOUTH OF ANTHONY...MOVING NORTHEAST AT 20
  MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...BLUFF CITY AND FREEPORT. 

LAT...LON 3709 9813 3731 9781 3700 9780 3700 9806
TIME...MOT...LOC 0031Z 237DEG 19KT 3706 9800 

HAIL...1.25IN
WIND...<50MPH
 
$$

KLEINSASSER
3 follow-up statements
601 
WWUS53 KICT 190040
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT SAT APR 18 2015

KSC077-190115-
/O.CON.KICT.SV.W.0071.000000T0000Z-150419T0115Z/
HARPER KS-
740 PM CDT SAT APR 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN HARPER COUNTY...

AT 739 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF ANTHONY...MOVING NORTHEAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ANTHONY...BLUFF CITY AND FREEPORT. 

LAT...LON 3709 9813 3731 9781 3700 9780 3700 9806
TIME...MOT...LOC 0039Z 237DEG 19KT 3709 9795 

HAIL...1.25IN
WIND...<50MPH
 
$$

KLEINSASSER
081 
WWUS53 KICT 190055
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
755 PM CDT SAT APR 18 2015

KSC077-190115-
/O.CON.KICT.SV.W.0071.000000T0000Z-150419T0115Z/
HARPER KS-
755 PM CDT SAT APR 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN HARPER COUNTY...

AT 754 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF ARGONIA TO 10 MILES NORTHEAST OF
WAKITA...MOVING NORTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
ANTHONY...BLUFF CITY AND FREEPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3709 9813 3731 9781 3700 9780 3700 9806
TIME...MOT...LOC 0054Z 246DEG 21KT 3715 9786 3702 9785 

HAIL...1.25IN
WIND...<50MPH
 
$$

KLEINSASSER
875 
WWUS53 KICT 190112
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT SAT APR 18 2015

KSC077-190121-
/O.EXP.KICT.SV.W.0071.000000T0000Z-150419T0115Z/
HARPER KS-
812 PM CDT SAT APR 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARPER COUNTY
WILL EXPIRE AT 815 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL....GUSTY WINDS AND HEAVY RAIN
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3709 9813 3731 9781 3700 9780 3700 9806
TIME...MOT...LOC 0111Z 237DEG 19KT 3715 9786 3702 9785 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:46 PM CDT, 45 minutes earlier.

Area forecast discussion, Apr 18, 6:46 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT SAT APR 18 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 358 PM CDT SAT APR 18 2015

STRONG THUNDERSTORMS...WHICH MAY OBVIOUSLY ACHIEVE SEVERITY...HAVE
DEVELOPED OVER PARTS OF CENTRAL & SOUTH-CENTRAL KS WEST OF I-135.
AS WAS EXPECTED...THE THUNDERSTORMS DEVELOPED IN AREAS WHERE SKIES
HAD CLEARED AND WITH 55-60F DEWPOINTS DESTABLIZATION WAS FAIRLY
RAPID. AT 252 PM CDT PING PONG BALL-SIZED HAIL WAS REPORTED IN
BARTON COUNTY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 358 PM CDT SAT APR 18 2015

TONIGHT:
OBVIOUSLY SEVERE THUNDERSTORMS ARE DRAWING GREATEST ATTENTION. THE
WELL-DEFINED MID-UPPER CYCLONE THAT HAS BEEN A TOPIC THE PAST 3 OR
4 DAYS IS DRIFTING TOWARD THE CO/KS BORDER TO PROMOTE DECENT UPPER
DECK DIFFLUENCE. WITH THE ATTENDANT SURFACE LOW STILL SITUATED
OVER EASTERN KS INDUCING MODEST E-SE LOWER-DECK FLOW...DEEP-LAYER
SHEAR...BOTH SPEED AND DIRECTIONAL...SHOULD SLOWLY INCREASE WITH
30-40KTS LIKELY BY EARLY THIS EVENING. WITH MODEST UPPER-DECK COLD
ADVECTION APPROACHING CENTRAL & SOUTH-CENTRAL KS LARGE HAIL
PERHAPS 2 INCHES IN DIAMETER...WOULD BE THE PRIMARY THREAT. MOST
FACETS OF INHERITED FORECAST ARE KEPT INTACT. LATE TONIGHT THE
UPPER-DECK LOW OVER EASTERN CO WILL EVOLVE INTO A WAVE AS IT
PHASES WITH A 2ND UPPER-DECK WAVE SWEEPING EAST ACROSS THE
SASKATCHEWAN/MANITOBA BORDER. BOTH WILL TEAM TO SWEEP A COLD FRONT
SE THAT SHOULD EXTEND FROM CENTRAL NEBRASKA AND WESTERN KANSAS
EARLY SUNDAY MORNING.

SUNDAY & SUNDAY NIGHT:
THE SOUTHEAST PROGRESS OF THE COLD FRONT WILL BE WATCHED CLOSELY.
AS THE 2 UPPER WAVES PHASE THE SOUTHERN COHORT WOULD WEAKEN. THIS
WOULD LIKELY CAUSE THE COLD FRONT TO DECELLERATE AS IT APPROACHES
SOUTHEAST KS EARLY SUNDAY AFTERNOON. THE NAM DEPICTS THIS SCENARIO
MORE SO THAN IT'S COHORTS AND IS BEING FOLLOWED. AS SUCH THE AIR
MASS OVER SOUTHEAST KS WOULD DESTABILIZE CONSIDERABLY. AS SUCH
SEVERE THUNDERSTORM FOR SOUTHEAST KS WOULD INCREASE CONSIDERABLY
& WITH THE NAM PREFERRED MLCAPES FROM 2,000-2,300 "CARAT JEWELS"
ARE LIKELY EARLY SUNDAY AFTERNOON. COMBINED WITH MODEST UPPER-DECK
COLD ADVECTION TARGETING THIS AREA LARGE HAIL...PERHAPS GOLF BALL
SIZED...WOULD BE THE PRIMARY THREAT SUNDAY AFTERNOON. AS THE COLD
FRONT PUSHES SE OF THIS AREA DEEP BRISK NW FLOW SPREADS SE ACROSS
KS THEREBY SHUNTING THE SEVERE THREAT S-SE OF KICT COUNTRY EARLY
SUNDAY EVENING.

MONDAY-TUESDAY:
THE WORK-WEEK SHOULD START QUIETLY AS AN INTENSE MID-UPPER CYCLONE
BEGINS TO GYRATE OVER THE GREAT LAKES PER GFS & ECMWF. THIS WOULD
DRIVE LARGE BU WEAK HIGH PRESSURE E/SE ACROSS THE CENTRAL &
SOUTHERN PLAINS.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 358 PM CDT SAT APR 18 2015

THUNDERSTORMS SHOULD RETURN TO THE NEIGHBORHOOD WED & WED NIGHT
BUT WITH DIFFERENCES IN SOLUTIONS HAVE KEPT FORECAST ESSENTIALLY
UNCHANGED.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 641 PM CDT SAT APR 18 2015

MESOSCALE COMPLEX OF THUNDERSTORMS OVER CENTRAL/SOUTH CENTRAL
KS...SHOULD PROGRESS SLOWLY EASTWARD OVERNIGHT...AS A WEAK LOW-
LEVEL JET DEVELOPS AND GRADUALLY VEERS NORTHEAST. ICT AND CNU
TERMINALS STAND THE BEST PROBABILITY OF BEING IMPACTED BY
THUNDERSTORMS. WINDS WILL BE HIGHLY VARIABLE OVERNIGHT BEHIND
OUTFLOW BOUNDARY IN CENTRAL/SOUTH CENTRAL KS. ADDITIONAL
THUNDERSTORMS COULD AFFECT CNU TERMINAL SUNDAY...WITH WIDESPREAD
SHOWERS DEVELOPING OVER CENTRAL/SOUTH CENTRAL KS AS THE UPPER
TROUGH ADVANCES EASTWARD THRU EASTERN KS/OK.

JMC

&&

.FIRE WEATHER...
ISSUED AT 358 PM CDT SAT APR 18 2015

PROLONGED PERIODS OF RAIN & THUNDERSTORMS WILL KEEP THE GRASSLAND
FIRE IN CHECK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  64  40  62 /  80  80  10   0
HUTCHINSON      53  60  39  62 /  80  70  10   0
NEWTON          54  61  40  60 /  80  80  10   0
ELDORADO        55  67  42  62 /  80  90  10   0
WINFIELD-KWLD   55  68  41  63 /  80  90  10   0
RUSSELL         52  60  37  61 /  70  80  10   0
GREAT BEND      51  60  36  60 /  70  70  10   0
SALINA          53  60  39  62 /  80  70  10   0
MCPHERSON       53  59  39  61 /  80  70  10   0
COFFEYVILLE     57  68  43  64 /  70  80  20  10
CHANUTE         57  68  43  63 /  70  90  20  10
IOLA            57  67  43  62 /  70  90  20  10
PARSONS-KPPF    57  68  43  63 /  70  80  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 18, 4:40 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT SAT APR 18 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
440 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRIMARILY HAIL AS LARGE AS GOLF
BALLS ARE LIKELY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...ESPECIALLY
WEST OF I-135 WHERE SEVERE THUNDERSTORM WATCH NUMBER 74 IS IN
EFFECT UNTIL 9 PM. OTHER THUNDERSTORMS ARE LIKELY FOR THE REST OF
THE REGION THAT MAY PRODUCE HAIL CLOSE TO 1 INCH DIAMETER AND 40
TO 50 MPH WINDS. IF YOU LIVE IN THESE LATTER AREAS YOU SHOULD
MONITOR THE FORECAST CLOSELY AS SEVERE THUNDERSTORM WATCHES MAY BE
REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCES FOR SEVERE THUNDERSTORMS IS INCREASING FOR SOUTHEAST
KANSAS SUNDAY AFTERNOON...WHERE HAIL AS LARGE AS GOLF BALLS MAY
OCCUR. IF YOU LIVE IN SOUTHEAST KANSAS...THE FORECAST FOR SUNDAY
SHOULD BE MONITORED CLOSELY. THUNDERSTORMS THAT MAY BE QUITE
STRONG WITH HAIL CLOSE TO 1 INCH DIAMETER AND 40 TO 50 MPH WINDS
ARE POSSIBLE FOR AREAS ALONG AND JUST SOUTHEAST OF THE TURNPIKE. A
VERY HIGH FIRE DANGER MAY EXIST OVER PARTS OF CENTRAL KANSAS
LATE SUNDAY AFTERNOON.

SCATTERED THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS FROM WEDNESDAY
THROUGH FRIDAY. DETAILS REGARDING THE STRENGTH OF THESE
THUNDERSTORMS WILL BE PROVIDED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND
TONIGHT...ESPECIALLY FOR CENTRAL AND SOUTH-CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

ES

In the hours before

Special weather statement, Apr 18, 5:47 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CDT SAT APR 18 2015

KSZ091-182315-
HARPER KS-
547 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ATTICA...MOVING NORTHEAST AT 25
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARPER...ATTICA AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3722 9835 3739 9822 3739 9801 3730 9788
      3713 9822
TIME...MOT...LOC 2244Z 219DEG 20KT 3720 9823

KLEINSASSER
Special weather statement, Apr 18, 5:53 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CDT SAT APR 18 2015

KSZ050-051-067-068-182315-
HARVEY KS-MCPHERSON KS-RENO KS-RICE KS-
553 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING NUMEROUS STRONG THUNDERSTORMS ACROSS PORTIONS OF
  RENO...RICE AND MCPHERSON COUNTIES...MOVING NORTH TO NORTHEAST AT
  20 MPH. ADDITIONAL DEVELOPMENT IS POSSIBLE INTO NORTHWEST HARVEY
  COUNTY.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS. ADDITIONALLY...LOCALLY HEAVY RAIN MAY
RESULT IN AREAS OF MINOR FLOODING OF TYPICAL FLOOD-PRONE AREAS.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...MCPHERSON...LYONS...HESSTON...SOUTH HUTCHINSON...
  STERLING...MOUNDRIDGE...INMAN...BUHLER...NICKERSON...BURRTON...
  GALVA...CANTON...LITTLE RIVER...ARLINGTON...PARTRIDGE...ALDEN...
  WINDOM...PLEVNA AND ABBYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3833 9846 3853 9737 3812 9737 3783 9835
TIME...MOT...LOC 2249Z 193DEG 16KT 3832 9809

KLEINSASSER
Special weather statement, Apr 18, 6:13 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT SAT APR 18 2015

KSZ082-091-182345-
HARPER KS-KINGMAN KS-
613 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HARPER...MOVING
  NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SPIVEY...CLEVELAND...CRYSTAL SPRINGS AND RAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3725 9811 3731 9823 3756 9816 3744 9781
TIME...MOT...LOC 2310Z 213DEG 21KT 3733 9813

KLEINSASSER
Special weather statement, Apr 18, 6:45 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT SAT APR 18 2015

KSZ082-083-190015-
SEDGWICK KS-KINGMAN KS-
645 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM OVER NORWICH...OR 12 MILES SOUTHWEST
  OF CHENEY...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHENEY...GARDEN PLAIN...NORWICH...MURDOCK...WATERLOO...CHENEY
  LAKE...MT VERNON AND CHENEY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3739 9802 3773 9795 3773 9764 3747 9781
      3739 9781 3738 9788 3738 9794
TIME...MOT...LOC 2342Z 202DEG 22KT 3746 9789

KLEINSASSER
Special weather statement, Apr 18, 7:02 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT SAT APR 18 2015

KSZ083-190030-
SEDGWICK KS-
702 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 730 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER MAIZE. THIS STORM WILL MOVE
  SLOWLY NORTH.

HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...PARK CITY...VALLEY CENTER...MAIZE...SEDGWICK...COLWICH...
  KECHI AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3770 9736 3777 9757 3791 9753 3791 9722
TIME...MOT...LOC 2358Z 202DEG 3KT 3781 9744

KLEINSASSER
Special weather statement, Apr 18, 7:21 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
721 PM CDT SAT APR 18 2015

KSZ091-190045-
HARPER KS-
721 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 7 MILES
  SOUTHWEST OF ANTHONY...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ANTHONY...HARPER...BLUFF CITY...WALDRON AND CORWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9835 3714 9835 3731 9798 3700 9780
TIME...MOT...LOC 0020Z 234DEG 17KT 3706 9808

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 7:02 PM CDTSpecial Weather StatementICTSedgwick28 min
Apr 18, 7:06 PM CDTSevere Thunderstorm WarningICTSedgwick24 min
Apr 18, 7:21 PM CDTSpecial Weather StatementICTHarper24 min
Apr 18, 7:28 PM CDTSevere Thunderstorm WarningICTSumner47 min
Apr 18, 8:11 PM CDTSevere Thunderstorm WarningICTSumner49 min
Apr 18, 8:59 PM CDTSevere Thunderstorm WarningICTCowley, Sumner46 min
Apr 18, 9:07 PM CDTAreal Flood WarningICTSumner5 hr
Apr 18, 9:30 PM CDTSpecial Weather StatementICTHarper30 min
Apr 18, 9:37 PM CDTSevere Thunderstorm WarningICTButler, Cowley38 min
Apr 18, 10:09 PM CDTSpecial Weather StatementICTSumner36 min
Apr 18, 10:14 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood14 min
Apr 19, 1:48 PM CDTSpecial Weather StatementICTKingman42 min
Apr 19, 2:35 PM CDTSpecial Weather StatementICTHarper25 min
Apr 19, 2:41 PM CDTSpecial Weather StatementICTSumner34 min
Apr 19, 3:03 PM CDTSpecial Weather StatementICTSumner42 min
Apr 19, 3:35 PM CDTSpecial Weather StatementICTCowley25 min
Apr 19, 3:43 PM CDTSpecial Weather StatementICTElk47 min
Apr 19, 3:51 PM CDTSpecial Weather StatementICTWoodson39 min
Apr 19, 4:01 PM CDTSevere Thunderstorm WarningICTCowley23 min
Apr 19, 4:14 PM CDTSpecial Weather StatementICTWoodson46 min
Apr 19, 4:36 PM CDTSpecial Weather StatementICTElk39 min
Apr 19, 6:00 PM CDTSpecial Weather StatementICTLabette45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.